I took depo in January 2016 and had my normal periods. I used to have really heavy periods before I took the shot and when I first took it they got way lighter. I had a normal period until early March. I got my period but it never went away, when it was time for my second shot in April my doctor said that maybe if I took it again it will stop the bleeding. I kept bleeding non stop until June. I was supposed to get my third shot but I decided to get off of depo. It's now August 2016 and I'm still bleeding. Can someone please help me I'm only fifteen and I don't want to bleed anymore.
It normally takes 2-3 shots before you stop having bleeding altogether. Chances are, the 3rd shot would have done that, although it's not for certain. It's due to your body adjusting to the artificial hormone.
When you stop having Depo shots, as the hormone starts decreasing, this can trigger more bleeding.
Your body is likely to have just started to get used to things, & then you've withdrawn the Drug.
Unfortunately, no one can tell you how long it will take to stop the bleeding, once you come off Depo Provera. Periods can be irregular, & you may not be fertile, for up to 18 months.
If the bleeding gets very heavy & constant in this time, then you can see your doctor to have more hormones.
Personally, I'd suggest a natural alternative that worked for me, after I was still bleeding after 2 years, hormone tablets & a D&C procedure. It's called Agnus Castus (Vitex in the USA). You CANNOT TAKE THIS IF YOU ARE USING HORMONAL CONTRACEPTION. It works to naturally balance the hormones, but this means it can work against hormonal birth control, which works to create an imbalance, so you don't get pregnant.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Aug 2013 • 1 answer
Posted 13 Apr 2015 • 2 answers
Posted 30 Nov 2015 • 1 answer
Posted 27 May 2016 • 1 answer
Posted 14 Nov 2016 • 1 answer